Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 44, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 16, 2003, 1:12 PM CDT for Carroll County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 1:12 PM CDT (18:12 UTC)
- Expired
- Jun 16, 2003, 3:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Carroll County, TN
The radar
The Paducah radar (KPAH), 116 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 161814
FFWMEM
TNC017-162015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
112 PM CDT MON JUN 16 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTHWEST TENNESSEE
* UNTIL 315 PM CDT.
* AT 110 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN BETWEEN
ATWOOD AND MCKENZIE. RADAR RAINFALL ESTIMATES OF AROUND 4 INCHES
HAS OCCURRED SINCE 1215 PM. ADITIONAL AMOUNTS NEAR 2 INCHES ARE
LIKLEY.
* CITIES AFFECTED THROUGH 315 PM CDT INCLUDE...
VALE...MIDDLE FORK...MCKENZIE...HUNTINGDON...HOLLOW ROCK...BUENA
VISTA...ATWOOD
.EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3617 8821 3587 8834 3582 8871 3605 8869
3611 8865 3616 8853
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 10:50 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 16, 10:50 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1050 AM CDT MON JUN 16 2003 LOTS OF CLOUDS OVER THE MIDSOUTH THIS MORNING. MID LEVEL CLDS THIN ENOUGH TO LET TEMPS RISE QUICKLY OVER MOST OF W TN AND PARTS OF N MS. RADAR CURRENTLY HAS SHOWERS OVER CENTRAL PARTS OF THE CWA...MAINLY FROM MARIANNA TO SAVANNAH. STILL FORESEE TRWS DEVELOPING TDA DUE TO HEATING. THINK THE FAVORED AREA IS W TN. TEMPS/WINDS SKY OK FIRST PERIOD. .MEG...NONE. WER
Hazardous weather outlook, Jun 16, 3:53 AM CDT, 9 hours 19 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-170900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 353 AM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT A WARM HUMID AIRMASS WILL COVER THE MID SOUTH. A STATIONARY FRONT WILL MEANDER ACROSS THE REGION. THE RESULT WILL BE SCATTERED THUNDERSTORMS. A FEW STORMS MAY BE STRONG WITH CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:16 PM CDT | Flash Flood Warning | MEG | Haywood | 119 min |
| Jun 16, 2:06 PM CDT | Flash Flood Warning | MEG | Gibson | 114 min |
| Jun 16, 2:23 PM CDT | Flash Flood Warning | MEG | Madison | 2 hr |
| Jun 16, 3:24 PM CDT | Flash Flood Warning | MEG | Shelby | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.